Alert archive / Arizona / Wind Advisories in 2006
Wind Advisory 2, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Jan 19, 2006, 11:28 AM MST for Apache County, Coconino County, Navajo County, Arizona. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 19, 2006, 11:28 AM MST (18:28 UTC)
- Expired
- Jan 19, 2006, 5:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 18:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 6.5 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1080 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 159 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KFGZ 191828 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1128 AM MST THU JAN 19 2006 AZZ013-014-016-017-200000- /O.NEW.KFGZ.WI.Y.0002.060119T1828Z-060120T0000Z/ LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS- INCLUDING THE CITIES OF...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE...HEBER...HAPPY JACK...FOREST LAKES... SHOW LOW...GREER...PINETOP 1128 AM MST THU JAN 19 2006 ...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. STRONG WINDS AHEAD OF AN APPROACHING COLD FRONT WILL LEAD TO STRONG GUSTY WINDS OVER THE AREA. EXPECT SUSTAINED SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH ALONG THE EASTERN MOGOLLON RIM AND THE LITTLE COLORADO RIVER VALLEY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. BOHLIN/STAUDENMAIER $$
1 follow-up statement
000 WWUS75 KFGZ 192355 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 455 PM MST THU JAN 19 2006 AZZ013-014-016-017-200100- /O.EXP.KFGZ.WI.Y.0002.000000T0000Z-060120T0000Z/ LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS- INCLUDING THE CITIES OF...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE...HEBER...HAPPY JACK...FOREST LAKES... SHOW LOW...GREER...PINETOP 455 PM MST THU JAN 19 2006 ...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON... WINDS HAVE DECREASED ACROSS THE AREA AND THE ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON. EXPECT WINDS TO BECOME NORTHWESTERLY AT 15 TO 20 MPH AND SLOWLY DECREASE OVERNIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Jan 19, 9:15 AM MST, 2 hours 13 minutes earlier.
Area forecast discussion, Jan 19, 9:15 AM MST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 915 AM MST THU JAN 19 2006 .SYNOPSIS...A COLD FRONT WILL MOVE ACROSS NORTHERN ARIZONA TODAY WITH BREEZY WINDS...COLDER TEMPERATURES...AND A CHANCE OF LIGHT SNOW SHOWERS...WITH LIGHT RAIN SHOWERS AT THE LOWEST ELEVATIONS. ON FRIDAY...EXPECT MOSTLY CLEAR SKIES AND COOL TEMPERATURES. OVER THE WEEKEND...A SERIES OF WEAK WEATHER SYSTEMS WILL BRING PERIODS OF CLOUDS...NEAR NORMAL TEMPERATURES...AND A SLIGHT CHANCE OF SHOWERS. && .DISCUSSION...SATELLITE IMAGERY SHOWING INITIAL CLOUD SHIELD DISSIPATING OVER CENTRAL AND EASTERN AZ AS MAIN PRECIPITATION FEATURE CONTINUES TO SLIDE SOUTHWARD OUT OF SW UT AND SRN NV. THIS FEATURE APPEARS TO BE ENHANCED BY THE 500 MB FRONT AND ASSOCIATED FRONTOGENESIS FORCING ALONG WITH A WEAK JET MAX AND ASSOCIATED UPPER LEVEL DIVERGENCE AND AGEOSTROPHIC FLOW. THIS FEATURE WILL SLIDE ACROSS NORTH CENTRAL AZ LATER THIS MORNING AND EARLY AFTERNOON AND THEN MOVE THROUGH THE EASTERN PART OF THE STATE DURING THE AFTERNOON HOURS. MIXING RATIOS OF AROUND 2.5 G/KG ALONG WITH MODERATE FORCING INDICATE LIGHT PRECIPITATION IS MOST LIKELY...ALTHOUGH A BRIEF PERIOD OF MODERATE PRECIPITATION IS POSSIBLE AS THE MAIN FRONTOGENESIS FORCING MOVES THROUGH ALONG WITH AN AREA OF INSTABILITY AND GOOD MICROPHYSICS. DRY SUB-CLOUD LAYER REALLY LIMITS PRECIPITATION POTENTIAL FOR THIS EVENT. ALL IN ALL...LOOKS LIKE A LIGHT PRECIPITATION EVENT WITH TRACE AMOUNTS TO AN INCH OF SNOWFALL AT HIGHER ELEVATIONS FROM THE RIM NORTHWARD WITH SNOW LEVELS AROUND 3500-4000 FEET...LOCALLY LOWER DUE TO INITIAL EVAPORATIVE COOLING DUE TO THE DRY SUB-CLOUD AIRMASS STILL IN PLACE. ADDITIONALLY GRADIENTS AND 700 MB WIND FIELDS SUGGEST STRONGER SOUTHWEST WINDS ACROSS PORTIONS OF THE LCR AND WHITE MOUNTAINS THIS AFTERNOON AHEAD OF THE FEATURE...WITH WINDS BECOMING NORTHWESTERLY BEHIND IT. EXPECT WINDS TO STAY BELOW ADVISORY LEVELS...ALTHOUGH A FEW PLACES WILL SEE GUSTS APPROACHING 40 MPH BY MIDDAY INTO THE AFTERNOON. WILL UPDATE GRIDS AND ZONES TO INCREASE SHORT-TERM POPS A BIT IN THE NORTH AND TWEAK CLOUD COVER. FOR FRIDAY...A SHORTWAVE RIDGE IN THE MID TO UPPER LEVELS WILL BRING MAINLY CLEAR SKIES BUT NORTHERLY FLOW IN THE LOWER LEVELS WILL KEEP DAYTIME TEMPERATURES ON THE COOL SIDE AND THE WIND LOCALLY BREEZY. OVER THE WEEKEND AND INTO EARLY NEXT WEEK A MAINLY DRY NORTHWEST FLOW WILL CONTINUE. PERIODIC DISTURBANCES WILL BRING SOME INCREASES IN CLOUDS AND A SLIGHT CHANCE OF SHOWERS. NO BIG STORMS OR PATTERN CHANGES ARE LOOMING ON THE HORIZON. && .AVIATION...FOR THE 18Z PACKAGE...A COLD FRONT MOVES THROUGH NORTHERN ARIZONA. EXPECT BKN-OVC MID LEVEL CLOUDS THROUGH MID DAY ALONG WITH A WDLY SCT SNOW SHOWERS AND CIGS BELOW 3000 FT ALONG FRONTAL BOUNDARY. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && STAUDENMAIER/BOHLIN
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.